MAUDE Adverse Event Report: BENVENUE MEDICAL, INC. LUNA 1.0 IMPLANT KIT, 8-DEGREE, 11MM; 11MM, 8-DEGREE, LUNA 1.0 LORDOTIC IMPLANT KIT

BENVENUE MEDICAL, INC. LUNA 1.0 IMPLANT KIT, 8-DEGREE, 11MM; 11MM, 8-DEGREE, LUNA 1.0 LORDOTIC IMPLANT KIT
Model Number LUN3011-08
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-operative pain and implant migration are listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.Upon review of the available images from the original procedure, it appears that the device was in good position with the lock wire locked.The middle component is interlocked with the bottom component, but not fully interlocked with the top component.Prior to the revision surgery, pre-op images showed both middle and bottom components have moved outside of the disc space.The top, however, remains in its original location.In addition, it appears that the lock wire/lock screw system failed, allowing the implant to disassemble.Root cause of that failure could not be determined since the returned implant is in good condition with nothing out of the ordinary.On (b)(6) 2019, revision surgery was performed, and the surgeon was able to successfully remove the implant and replaced it with new hardware.Patient is confirmed to be doing well.A review of the lot history record confirmed no manufacturing nonconformities were issued to the reported lot that would have caused or contributed to this event.Based on review of the information provided, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
On (b)(6) 2019, benvenue received information of a luna that disassembled and migrated causing pain.Original date of surgery was (b)(6) 2018.Revision surgery was performed on (b)(6) 2019.

Brand Name
LUNA 1.0 IMPLANT KIT, 8-DEGREE, 11MM
Common Device Name
11MM, 8-DEGREE, LUNA 1.0 LORDOTIC IMPLANT KIT
Manufacturer (Section D)
BENVENUE MEDICAL, INC.
4590 patrick henry drive
santa clara CA 95054
MDR Report Key8356172
Report Number3007033608-2019-00002
Device Sequence Number19256821
Product Code MAX
UDI-Device Identifier00813478020322
UDI-Public(01)00813478020322(17)181201(10)17243006
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Model NumberLUN3011-08
Device Catalogue NumberLUN3011-08
Device Lot Number17243006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2019
Initial Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;